Hail, Lyon
- When
- September 7, 3:12 AM CST
- Where
- Lyon County, 11 mi N of Tracy
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.400, -95.617
Large hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 7, 1:44 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 244 AM CDT WED SEP 7 2005 .DISCUSSION... BROAD...WEAK ISENTROPIC UPGLIDE HELPING TO SET OFF AN AREA OF SHOWERS WITH EMBEDDED THUNDER OVER THE WESTERN AND NORTHERN CWA. IF MODEL PROGS ARE CORRECT...THIS AREA WILL SLOWLY SHIFT NORTHEAST BY MID MORNING...THEN ANOTHER AREA OF DEVELOPING UPGLIDE WILL LIFT NORTHEAST FROM EASTERN NE. SO...HAVE INCREASED POPS OVER THE SOUTHEAST CWA...AND MAINTAINED SCATTERED POPS MOST OF THE REMAINDER OF THE CWA. NO REAL FOCUS...JUST A MOIST ATMOSPHERE. CONTINUES TO LOOK LIKE THUNDERSTORM CHANCES ARE THERE FOR TONIGHT...AND WILL SIDE A LITTLE CLOSER TO THE MAV GUIDANCE FOR LOCATION OF HIGHEST POPS...ACROSS THE NORTHERN TIER OF COUNTIES. AFTER THURSDAY MORNING...CHANCES DECREASE GREATLY THROUGH THE WEEKEND AS TROF DIGS OVER THE WEST COAST AND HIGH PRESSURE ALOFT SETS UP ACROSS THE SOUTHEAST U.S. THIS SHOULD ALLOW FOR ANOTHER BREEZY AND WARM WEEKEND. WILL NOT MAKE ANY MAJOR CHANGES TO TEMPERATURES. HAVE DECREASED HIGHS A BIT TODAY WITH CLOUD COVER AND POTENTIAL PRECIPITATION. ALSO INCREASED HIGHS A BIT WEST ON THUR AND FRI. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT TUE SEP 06 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT TUE SEP 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED IN AREAS BETWEEN SIOUX FALLS...YANKTON...SIOUX CITY...AND SHELDON THROUGH EARLY AFTERNOON. SOME OF THESE STORMS COULD PRODUCE UP TO PENNY SIZE HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME A LITTLE MORE NUMEROUS BETWEEN 3 PM AND 8 PM ALONG AND SOUTH OF A LINE FROM WINDOM...TO SIOUX FALLS...TO YANKTON. WHILE AN ORGANIZED SEVERE WEATHER THREAT IS NOT EXPECTED...A FEW STORMS COULD PRODUCE LARGE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO AROUND 60 MPH. THE SEVERE WEATHER THREAT SHOULD DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL GRADUALLY TAPER OFF ON WEDNESDAY ACROSS FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA ON WEDNESDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM SOUTHEAST OF A LINE FROM YANKTON TO SIOUX FALLS...TO WINDOM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
1 hail. Local standard time, as filed.
Large hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474760.